Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 3, 2014, 12:19 AM CDT for 5 counties in Missouri; Linn County, Miami County, Kansas. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 12:19 AM CDT (05:19 UTC)
- Expired
- Apr 3, 2014, 8:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 41 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 12:38 AM CDT | FLASH FLOOD | Garden City, MO | YARD AND STREET UNDER WATER |
| Apr 3, 1:36 AM CDT | FLASH FLOOD | Warrensburg, MO | WATER OVER SEVERAL ROADS IN WARRENSBURG |
| Apr 3, 2:00 AM CDT | HEAVY RAIN 2.95 | Whiteman Afb, MO | 2.95 INCHES OF RAINFALL IN TWO HOURS FROM 1155 PM TO 2 AM CDT. |
| Apr 3, 2:33 AM CDT | HEAVY RAIN 4 | Warrensburg, MO | SINCE EVENING OF APR 2. |
| Apr 3, 2:39 AM CDT | FLASH FLOOD | 3 S Centerview, MO | MOTORIST STRANDED AT HWY 58 AND F HWY DUE TO 3 FEET OF RUNNING WATER OVER THE HIGHWAY. |
| Apr 3, 2:39 AM CDT | FLASH FLOOD | Warrensburg, MO | CITY AND COUNTY LAW ENFORCEMENT BLOCKING OFF SEVERAL ROADS IN TOWN DUE TO ONGOING FLOODING. SEVERAL HOMES ALSO HAVE MINOR FLOODING. |
| Apr 3, 4:21 AM CDT | HEAVY RAIN 5.25 | 3 W Centerview, MO | STORM TOTAL SINCE WEDNESDAY MORNING |
| Apr 3, 4:21 AM CDT | HEAVY RAIN 5.25 | 3 W Centerview, MO | STORM TOTAL SINCE WEDNESDAY MORNING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 428 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
239
WGUS53 KEAX 030519
FFWEAX
KSC107-121-MOC013-037-083-101-107-031330-
/O.NEW.KEAX.FF.W.0001.140403T0519Z-140403T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 AM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI...
JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
LINN COUNTY IN EAST CENTRAL KANSAS...
NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 830 AM CDT
* AT 1217 AM CDT...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY
RAIN MOVING OVER THE SAME AREAS WITH RAINFALL AMOUNTS OF 1 TO 2
INCHES IN THE LAST HOUR. LAW ENFORCEMENT WARRENSBURG... MO ALSO
REPORTED STREET FLOODING IS OCCURRING IN THE CITY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADRIAN...GARDEN CITY...HARRISONVILLE...HOLDEN...KNOB NOSTER...LA
CYGNE...MOUND CITY...PLEASANTON...WARRENSBURG...WHITEMAN AIR FORCE
BASE...ARCHIE...BLUE MOUND...CHILHOWEE...CREIGHTON...DREXEL...EAST
LYNNE...FONTANA...FREEMAN...KINGSVILLE...LEETON...PARKER AND URICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO AS MUCH AS 3 INCHES ARE POSSIBLE
WITH THESE TRAINING THUNDERSTORMS IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3805 9508 3838 9505 3877 9429 3899 9349
3854 9351 3835 9405
$$
CDB2 follow-up statements
774
WGUS73 KEAX 030624
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 AM CDT THU APR 3 2014
KSC107-121-MOC013-037-083-101-107-031330-
/O.CON.KEAX.FF.W.0001.000000T0000Z-140403T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-LINN KS-BATES MO-CASS MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-
124 AM CDT THU APR 3 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN AND SOUTHEASTERN
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHEASTERN LAFAYETTE...
JOHNSON...NORTHERN HENRY...CASS AND NORTHERN BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 830 AM CDT...
AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO REPEATEDLY MOVE
OVER THE WARNED AREA. RAIN GAUGE DATA INDICATES THAT TWO TO THREE
INCHES OF RAIN HAVE FALLEN ACROSS THE AREA...IN ADDITION TO HEAVY
RAINFALL WEDNESDAY MORNING. AN ADDITIONAL TWO TO THREE INCHES OF
RAIN ARE LIKELY AS THUNDERSTORMS CONTINUE THROUGH THE NEXT SEVERAL
HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADRIAN...GARDEN CITY...HARRISONVILLE...HOLDEN...KNOB NOSTER...LA
CYGNE...MOUND CITY...PLEASANTON...WARRENSBURG...WHITEMAN AIR FORCE
BASE...ARCHIE...BLUE MOUND...CHILHOWEE...CREIGHTON...DREXEL...EAST
LYNNE...FONTANA...FREEMAN...KINGSVILLE...LEETON...PARKER AND URICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3805 9508 3838 9505 3877 9429 3899 9349
3854 9351 3835 9405
$$
BOOKBINDER515
WGUS73 KEAX 030753
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 AM CDT THU APR 3 2014
KSC107-121-MOC013-037-083-101-107-031330-
/O.CON.KEAX.FF.W.0001.000000T0000Z-140403T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-LINN KS-BATES MO-CASS MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-
253 AM CDT THU APR 3 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN AND SOUTHEASTERN
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHEASTERN LAFAYETTE...
JOHNSON...NORTHERN HENRY...CASS AND NORTHERN BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 830 AM CDT...
AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE SHIFTING SOUTH OF THE
WARNED AREA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AFTER 4
AM. RUNOFF FROM EARLIER TORRENTIAL RAINFALL WAS CAUSING MAJOR
FLOODING IN WARRENSBURG AND SURROUNDING AREAS. OBSERVERS MEASURED
FOUR INCHES OF RAIN IN THE CITY OF WARRENSBURG AND NEARLY THREE
INCHES AT KNOB NOSTER. LAW ENFORCEMENT REPORTS WIDESPREAD
FLOODING...ROAD CLOSURES AND MINOR FLOODING OF HOMES IN THE AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING AS
WELL AS RIVER AND CREEK FLOODING TO OCCUR. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE...WARRENSBURG...ADRIAN...GARDEN
CITY...HARRISONVILLE...HOLDEN...KNOB NOSTER...LA CYGNE...MOUND
CITY...PLEASANTON...WHITEMAN AIR FORCE BASE...ARCHIE...BLUE
MOUND...CHILHOWEE...CREIGHTON...DREXEL...EAST LYNNE...
FONTANA...FREEMAN...KINGSVILLE...LEETON...PARKER AND URICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3805 9508 3838 9505 3877 9429 3899 9349
3854 9351 3835 9405
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 11:27 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 2, 11:27 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT Wed Apr 2 2014
.MESOSCALE DISCUSSION...
Issued at 1125 PM CDT WED APR 2 2014
04Z surface observations at Nevada and Clinton MO show that the warm
front has lifted into the far southern CWA, with temperatures now in
the 60s and dewpoints in the upper 50s. An axis of discrete
thunderstorms continues just north of this boundary, extending from
El Dorado KS northeast to Warrensburg. These storms have exhibited
supercellular structures at times, with mid level rotation
contributing to brief period of hail up to golf ball size. Additional
thunderstorms continue to develop north and west up to around I-70, a
large region of moderate isentropic ascent continues along an
ascending broad 40-50 knot low level jet.
Latest mesoanalysis and RAP forecasts show conflicting variables for
severe weather overnight. MUCAPE values currently around 1000 J/kg
are expected to gradually increase across wrn MO/ern KS to nearly
2000 J/kg by 12Z. However, cloud bearing shear is expected to
diminish considerably prior to the arrival of large scale ascent tied
to the upper trough after 12Z. With shear being the larger
contributor owing to unseasonably high freezing levels, it would
seem to reason that the threat for hail (at least much larger than
1") will steadily wane over the next couple hours, owing to fewer
supercell structures and the shear number of thunderstorms expected.
That being said, storms closer to better near-surface based inflow
air over the far southern CWA (e.g. Linn, Bates, Henry counties) will
need to be watched closely for storm- scale rotation.
As mentioned in the previous discussion, the primary focus will
shift to the increasing likelihood for excessive rainfall. An inch of
rain fell this morning over the southern KC metro and points south
and east. The low level jet orientation running increasingly parallel
to the slow moving warm front suggests that training storms are
likely to occur over these same areas once again overnight.
Precipitable water values are now well over an inch and increasing
quickly. Dual-pol radar analysis continues to show very high KDP
values, indicative of large drop sizes and essentially a warm rain
process ongoing above the surface cold pool. That said, rainfall
rates of 2"/hr are likely within 50+ dBZ echos, and localized total
amounts of 3-5" are possible over the southern CWA. This is not to
diminish the heavy rainfall potential up to I-70 and perhaps St.
Joseph-Chillicothe, but those areas need a lot more rainfall.
Bookbinder
&&
.SHORT TERM...(This Evening through Thursday Night)
Issued at 309 PM CDT WED APR 2 2014
As of early afternoon, the majority of showers have exited the
forecast area, with only isolated showers or light drizzle present.
Visible satellite imagery shows widespread cloud cover across the
CWA. Retreating southern periphery of clouds have been noted north
of the warm front over SE KS into SW MO as of the past couple hours.
The warm front, analyzed from surface observations, radar fine
line, and cumulus field, currently stretches from Ponca City, OK to
Parsons, KS to just south of Springfield, MO. Eastern extent of this
boundary has experienced reinforced cold air from earlier and
ongoing weak convection, and even a slight southward jog of the
boundary near SGF.
Forecast concerns first hinge on potential for convection this
evening and overnight. Convective-resolving models (HRRR, EAX 4-km
WRF, LSX 12-km WRF, NAM NCEP) have shown similar outputs to
convective behavior and warm frontal position during the next 6-12
hours. Models have been very persistent in first developing
convection along the warm front in SE KS between 22-01Z. There
remains some uncertainty to how far north the warm front will reach
this evening. High-resolution model guidance places the boundary
within the southern two-tiers of counties in the CWA (Mound City to
Clinton) by early evening, but some of this northern extent may be
limited by the recent reinforcement of cooler air from showers just
north of the boundary along I-44. Nevertheless, expect the boundary
to be in/just south of the CWA by early/mid evening. Additional
convection is expected to develop along the warm front this evening,
and with a favorable environment for well-organized convection
including supercells, with large hail to golf ball-sized and damaging
wind gusts possible with these storms that remain along and just
south of the warm front. In addition, with the enhanced low-level
shear near/along the boundary, the potential for tornadoes will also
be possible. To the north of the boundary, additional convection will
develop between 02-05Z over much of the forecast area. Some of these
storms, especially south of Highway 36, will have a favorable
environment with ample elevated instability and wind shear to support
storms capable of producing severe hail. The highest probability of
these elevated storms producing severe weather will be between 02-08Z
in the CWA. Will also have to monitor any additional convection along
the warm front as it lifts northward overnight and whether the lowest
layer of the atmosphere cools and decouples. Lastly, areas along and
south of Interstate 70 received the bulk of rain this morning, with
precipitation totals exceeding one inch in many areas. With
additional moderate to heavy rainfall expected in some of these
already saturated areas tonight and Thursday, will issue a flash
flood watch for areas along Interstate 70 to account for the
potential for flash flooding.
A brief lull in the activity is anticipated during the mid morning
hours as convection moves out of the CWA. A surface low and an
accompanying cold front will move through the forecast area during
the afternoon hours. Assuming the atmosphere can recover from
earlier convection, strong dynamics/forcing should lead to another
round of thunderstorms during the afternoon. Storm mode remains in
question depending on the available instability and strong forcing,
but a brief period of discrete convection followed by an evolution
into a squall line is currently anticipated. Severe weather will be
possible, especially across the southeastern half of the CWA.
Additional details will be resolved following the convective
evolution from tonight.
.LONG TERM...(Friday through Wednesday)
Issued at 309 PM CDT WED APR 2 2014
As the departing surface low continues to wrap up and lifts off to
the northeast, unseasonably cold air will filter southward into the
forecast area on Friday into Friday night. Some of the wrap-around
precipitation may brush the northern edge of the forecast area,
possibly falling in the form of light snow across our northern tier
of counties, and a rain/snow mix a little further to the south. No
snow accumulation is expected, and very little precipitation is
possible. Highs on Friday will reach only into the 40s to perhaps
around 50 degrees, and below freezing temperatures are expected on
Friday night.
Another deepening longwave trough will head eastward across the
western CONUS during the latter half of the weekend, entrenching
the forecast area in west to southwest flow once again. However; a
lingering surface boundary across the southeastern U.S. and the
southern extent of the upper trough should keep any significant
precipitation south of the forecast area. On and off chances for
light rain showers are present Sunday through Tuesday, then cooler
and drier northwest flow will filter into the area again by midweek
as the upper trough pushes eastward. High temperatures this weekend
will be tempered by cloud cover and possible rain showers, and
should settle near or slightly below normal. By middle next week,
highs are more likely to remain a touch below normal as northwest
flow takes over.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 627 PM CDT WED APR 2 2014
Watching closely thunderstorms developing near CNU as they track
northeast into western MO. Latest short term guidance suggests these
should stay mainly south of the KC area for several
hours...eventually reaching IXD/OJC late this evening, toward MCI
near or shortly after midnight and into the STJ-IRK corridor before
sunrise. Before storms move in, widespread low clouds will remain in
place near and north of the MO River and may even lower a bit after
dark bringing ceiling close to airfield minimums for some airports.
Additional storms are possible Thurs morning before a front moves
through during the afternoon but timing this activity is difficult.
Therefore kept a vague VCTS through this period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Thursday evening FOR KSZ057-105.
MO...FLASH FLOOD WATCH through Thursday evening FOR MOZ037>040-
043>046.
&&
MESOSCALE...Bookbinder
SHORT TERM...Blair
LONG TERM...Laflin
AVIATION...HawblitzelHazardous weather outlook, Apr 2, 4:58 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 PM CDT WED APR 2 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-032200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 458 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY RISKS WITH A SMALL RISK OF AN ISOLATED TORNADO OVER A SMALL PART OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY AFTERNOON AND EARLY EVENING. LARGE HAIL... DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO ARE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Apr 2, 9:39 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 5 SW PARKER 38.29N 95.06W
04/02/2014 E1.75 INCH LINN KS TRAINED SPOTTER
1800 RD AND LINN/ANDERSON COUNTY LINE
&&
LAFLINSpecial weather statement, Apr 2, 9:58 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 PM CDT WED APR 2 2014
KSZ105-030330-
JOHNSON KS-
958 PM CDT WED APR 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS UNTIL 1030 PM CDT...
AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDNER...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OLATHE...LENEXA...OVERLAND PARK...MERRIAM...MISSION...PRAIRIE
VILLAGE...LEAWOOD...FAIRWAY...MISSION HILLS...WESTWOOD...MISSION
WOODS...WESTWOOD HILLS...LACKMANS...STANLEY AND ROELAND PARK.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 212 AND 229.
I-435 LOOP FROM MILE MARKERS 0 TO 4...75 TO 83.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3892 9505 3905 9461 3902 9461 3883 9461
3881 9501
TIME...MOT...LOC 0258Z 245DEG 29KT 3888 9489
CDBSpecial weather statement, Apr 2, 10:29 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT WED APR 2 2014
MOZ043-053-030415-
BATES MO-CASS MO-
1029 PM CDT WED APR 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS AND
NORTHWESTERN BATES COUNTIES UNTIL 1115 PM CDT...
AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DREXEL...OR 12 MILES NORTHEAST OF LA
CYGNE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ARCHIE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3845 9462 3849 9461 3863 9431 3842 9424
3837 9461
TIME...MOT...LOC 0330Z 239DEG 29KT 3845 9454
CDBLocal storm report, Apr 2, 10:33 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1033 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL LINWOOD 39.00N 95.03W
04/02/2014 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
LAFLINSpecial weather statement, Apr 2, 11:04 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT WED APR 2 2014
MOZ044-054-030445-
HENRY MO-JOHNSON MO-
1104 PM CDT WED APR 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHWESTERN HENRY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1145 PM CDT...
AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF CREIGHTON...OR 8 MILES EAST OF
GARDEN CITY...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WARRENSBURG...CHILHOWEE...LEETON...BLAIRSTOWN...POST OAK AND
CENTERVIEW.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3852 9406 3857 9406 3857 9407 3863 9407
3886 9374 3856 9354 3851 9407
TIME...MOT...LOC 0405Z 239DEG 30KT 3858 9402
CDBSpecial weather statement, Apr 3, 12:01 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT THU APR 3 2014
KSZ060-030545-
LINN KS-
1201 AM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR LINN COUNTY IN EAST CENTRAL
KANSAS UNTIL 1245 AM CDT...
AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KINCAID...OR 15 MILES WEST OF MOUND
CITY...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOUND CITY...BLUE MOUND AND PRESCOTT.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3804 9508 3825 9508 3833 9478 3804 9468
3803 9508
TIME...MOT...LOC 0501Z 253DEG 24KT 3812 9509
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 35 min |
| Apr 2, 10:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 33 min |
| Apr 2, 10:29 PM CDT | Special Weather Statement | EAX | Cass | 46 min |
| Apr 2, 11:04 PM CDT | Special Weather Statement | EAX | Johnson | 41 min |
| Apr 2, 11:46 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 29 min |
| Apr 3, 12:37 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 23 min |
| Apr 3, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 34 min |
| Apr 3, 1:15 AM CDT | Special Weather Statement | EAX | Bates | 30 min |
| Apr 3, 1:21 AM CDT | Special Weather Statement | EAX | Howard | 24 min |
| Apr 3, 1:35 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 64 hr |
| Apr 3, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 31 min |
| Apr 3, 1:52 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 7 hr |
| Apr 3, 2:11 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Apr 3, 2:16 AM CDT | Special Weather Statement | EAX | Henry, Pettis | 44 min |
| Apr 3, 4:57 AM CDT | River Flood Warning | EAX | Cooper | 47 hr |
| Apr 3, 5:48 AM CDT | River Flood Warning | EAX | Howard | 33 hr |
| Apr 3, 7:54 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 2 more | 6 hr |
| Apr 3, 8:58 AM CDT | River Flood Warning | EAX | Ray | 37 hr |
| Apr 3, 9:40 AM CDT | River Flood Warning | EAX | Carroll | 41 hr |
| Apr 3, 1:46 PM CDT | Special Weather Statement | EAX | Bates | 29 min |
| Apr 3, 1:58 PM CDT | Special Weather Statement | EAX | Cooper | 32 min |
| Apr 3, 2:01 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 3 more | 24 hr |
| Apr 3, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 24 min |
| Apr 3, 2:55 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 35 min |
| Apr 3, 2:57 PM CDT | Flash Flood Warning | EAX | Cooper, Howard | 3 hr |
| Apr 3, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 40 min |
| Apr 3, 3:07 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 38 min |
| Apr 3, 3:35 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 25 min |
| Apr 3, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 44 min |
| Apr 3, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 31 min |
| Apr 3, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Saline | 38 min |
| Apr 3, 5:01 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 44 min |
| Apr 3, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 24 min |
| Apr 3, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 50 min |
| Apr 3, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 49 min |
| Apr 3, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Apr 2, 7:14 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 31 min |
| Apr 2, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 32 min |
| Apr 2, 8:24 PM CDT | Special Weather Statement | EAX | Linn | 51 min |
| Apr 2, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 35 min |
| Apr 2, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 46 min |
| Apr 2, 9:58 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| Apr 2, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 24 min |
| Apr 3, 12:01 AM CDT | Special Weather Statement | EAX | Linn | 44 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 23 min |
Nearby
Flash Flood Warnings in Missouri, 2014Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.